I have been taking cetirizine almost daily for the past year and a half. I decided to stop taking this two nights ago (not worth the side effects I had) and I have been itching badly. My back, thighs, neck, and head have been the worst. Parts of my skin has hives and are very red. I am currently a student and sitting still in class was very difficult because I was itching so much.
I did some research online and found this was a very common side effect from the withdrawal. I've been taking cold showers and applying a lot of lotion, but I'm hoping this itching will cease soon. Has anybody experienced this first-hand? How long did your itching last is what I'm wondering in particular.
Its not withdrawal. There isn't any. Antihistamines stop itching and when you stop it, you have nothing to treat the itching.
2 Jun 2015
I know this is an old post but i'd love to hear how long your itching lasted. I'm experiencing the same thing. I can't stop using it more that 24-48 hrs without itching like crazy. I think it is a side effect.
3 Nov 2019
Allerga maybe useful in helping relieving symptoms of Zyrtec withdrawal. Take it for about 2 weeks after you discontinue Zyrtec then discontinue Allerga as well. I found that drinking lots of water helps with the itching. Also, if your a male pinch your package and roll it between your fingers until your getting the feeling like your scratching a itch idk why but it helps with the body wide itching super strange. With how bad the symptoms are I know you will try this but please wash after lol